Ceftriaxone-Induced Acute Hypersensitivity Pneumonitis: A Rare Case Report
Dr. Nihar Ranjan Mohanty,
Plot 28, Road 2, Lane 1, Jagannath Vihar, Baramunda, Bhubaneswar-751003, Odisha, India.
Hypersensitivity Pneumonitis (HP), also known as extrinsic allergic alveolitis, is a pulmonary disorder characterised by an inflammatory response of the alveoli and small airways due to exposure to a variety of antigens. HP can manifest as acute, subacute, or chronic, depending on the mode of onset and its duration. A broad spectrum of antigens, derived from fungi, bacteria, mycobacteria, birds, chemical sources, and certain drugs such as cyclophosphamide and sulfonamides, has been associated with the development of HP. However, HP developed by Ceftriaxone is an extremely rare occurrence. Here, the authors presented a case of a 26-year-old male who experienced the onset of HP immediately following the administration of injectable Ceftriaxone. He developed a sudden onset of breathlessness and cough, necessitating Mechanical Ventilation (MV) and steroid support. Radiological imaging indicated pneumonitis, and the symptoms gradually resolved after discontinuing Ceftriaxone. Ceftriaxone-induced acute HP represents an unusual clinical presentation. In the present case report, the authors highlighted the possibility of Ceftriaxone as a potential cause of HP, given its capacity for rapid reversal upon its timely removal.